MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX25022UX
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx rx coronary drug eluting stent was attempted to be used to treat a severely tortuous, severely calcified lesion with 90% stenosis in the proximal cx artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device and excessive force was not used.It was stated that when attempting to position the device resistance was met while trying to advance around tortuosity.It was reported that stent deformation occurred in vivo during positioning.A telescope 6f guide extension catheter was also used during the procedure.It was also stated that resistance was encountered when withdrawing the device back into the telescope catheter.The telescope and the resolute onyx were removed simultaneously.No patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the resolute onyx stent delivery system (sds), returned loaded in a telescope guide extension catheter (gec).The ronyx sds loaded in the telescope gec could not be removed by pulling the sds proximally due to the deformed stent struts, therefore the proximal shaft of the device was cut and the ronyx sds was pulled distally to separate the devices.The stent was positioned on the balloon but not between the marker-bands as deformation to the distal stent struts resulted to the stent stretching over the distal marker-band.Deformation was evident from the 1st to the 4th, as well as the 12th distal stent wraps with struts raised and overlapping.No deformation was evident to the distal tip.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9488831
Report Number9612164-2019-05221
Device Sequence Number16469946
Product Code NIQ
UDI-Device Identifier00643169556829
UDI-Public00643169556829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberRONYX25022UX
Device Catalogue NumberRONYX25022UX
Device Lot Number0009703048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/20/2020
03/03/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/13/2020
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1